Results 1 to 5 of 5
  1. #1
    Smalm's Avatar
    Forum Addiction:

    Join Date
    Mar 2017
    Gender
    Female
    Location
    USA
    Posts
    31
    I'm feeling
    WorriedWorried
    Mentioned
    1 Post(s)

    Freaked out to take new meds

    I am not and never really have been mentally stable. I have always been really hesitant of taking new medications. I had a blood test that tested my vitamin D, it was 17.9, lowest normal number was 35. I got a once weekly 50,000 IU medication to take for a month. I just feel like that is an extremely excessive amount of vitamin D to take, I'd only feel comfortable taking a 50% Daily Value Pill or 100% daily value pill, but not a mega dose pill. I just find that that is asking for health trouble and I am not feeling comfortable taking it, even thinking about taking it nearly gives me a panic attack. I have feeling anxiety over taking any new pills even when I should, like if they change the dose of my thyroid medication that freaks me out too, but I take it because it makes me feel horrible if I don't and is a lifelong medication. I got told to take the prescription then take over the counter 2-5,000 IU pills daily to keep my vitamin D level up. I just feel weird because my last vitamin D pill was a daily pill at a smaller dose, not a once a week mega dose. I don't even want to know what daily value the vitamin D pill is, it is ridiculous. I have no symptoms of vitamin D deficiency and don't see why it is important to take the pill. It hasn't effected me at all.
    My parents always said: Live every day like it's your last, Live life to the fullest, Treat others how you'd like to be treated and if you don't have anything nice to say don't say anything at all... Pretty sound advice if you ask me.

  2. #2
    Forum Addiction:

    Join Date
    Dec 2019
    Posts
    7
    Mentioned
    0 Post(s)
    @Smalm did you ever start taking the 50,000 IU? Low vitamin D can link to joint pain, insomnia, exhaustion, and anxiety and depression to name a few. What are your levels at now? Not getting it corrected can cause long term side effects.

  3. #3
    Smalm's Avatar
    Forum Addiction:

    Join Date
    Mar 2017
    Gender
    Female
    Location
    USA
    Posts
    31
    I'm feeling
    WorriedWorried
    Mentioned
    1 Post(s)
    My levels have dropped even lower, to 13, when last checked. I have bad insomnia but it also runs in the family. I plan on getting my thyroid checked on January 7th 2020 and if they stick me back on my thyroid pills I plan on taking vitamin D pills or a multivitamin that contains vitamin D. I tried to take a 400 IU vitamin D pill with a meal and was dry heaving and wretching all day and had heart palpitations. I seem to not have heart palpitations on vitamin D pills when I am on my thyroid meds. I for now am eating milk, eggs, and otherslightly fortified foods to try to keep it from dropping more. I just hate the side effects of the pill. I think its only worse with me not being on my thyroid pills and having liver problems at the moment.
    My parents always said: Live every day like it's your last, Live life to the fullest, Treat others how you'd like to be treated and if you don't have anything nice to say don't say anything at all... Pretty sound advice if you ask me.

  4. #4
    Kimbra's Avatar
    Forum Addiction:

    Join Date
    Jan 2017
    Gender
    Female
    Location
    Florida
    Posts
    97
    Mentioned
    2 Post(s)
    Quote Smalm View Post
    My levels have dropped even lower, to 13, when last checked. I have bad insomnia but it also runs in the family. I plan on getting my thyroid checked on January 7th 2020 and if they stick me back on my thyroid pills I plan on taking vitamin D pills or a multivitamin that contains vitamin D. I tried to take a 400 IU vitamin D pill with a meal and was dry heaving and wretching all day and had heart palpitations. I seem to not have heart palpitations on vitamin D pills when I am on my thyroid meds. I for now am eating milk, eggs, and otherslightly fortified foods to try to keep it from dropping more. I just hate the side effects of the pill. I think its only worse with me not being on my thyroid pills and having liver problems at the moment.
    Without direct sunlight the high dosage of the pill is the only known thing that is going to bring it up. Your levels are getting too low. Anything under 10 can cause damage. The mega dosage of pills that the doctors give you will not cause liver issues. They are designed a certain way.
    Beating anxiety this year

  5. #5
    Ironman's Avatar
    Forum Addiction:

    Join Date
    Aug 2012
    Gender
    Male
    Location
    USA
    Posts
    2,394
    Mentioned
    25 Post(s)
    Quote Smalm View Post
    My levels have dropped even lower, to 13, when last checked. I have bad insomnia but it also runs in the family. I plan on getting my thyroid checked on January 7th 2020 and if they stick me back on my thyroid pills I plan on taking vitamin D pills or a multivitamin that contains vitamin D. I tried to take a 400 IU vitamin D pill with a meal and was dry heaving and wretching all day and had heart palpitations. I seem to not have heart palpitations on vitamin D pills when I am on my thyroid meds. I for now am eating milk, eggs, and otherslightly fortified foods to try to keep it from dropping more. I just hate the side effects of the pill. I think its only worse with me not being on my thyroid pills and having liver problems at the moment.
    Quote Kimbra View Post
    Without direct sunlight the high dosage of the pill is the only known thing that is going to bring it up. Your levels are getting too low. Anything under 10 can cause damage. The mega dosage of pills that the doctors give you will not cause liver issues. They are designed a certain way.
    I take vitamin D at night with the rest of my meds/vitamins. Vitamin D should not make you sick. If it does, try another pill brand. Low vitamin D levels cause problems with metabolism and worse, fuels depression and even leaves the immune system weakened. There's more to vitamin D than we think and the majority of people are low and don't even know it!

Made with <3
Anxiety Space is not a replacement for a fully qualified doctor.